Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 137, NWS Lake Charles, LA

December 28, 2007Jefferson County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 28, 2007, 4:10 AM CST for Jefferson County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2007, 4:10 AM CST (10:10 UTC)
Expired
Dec 28, 2007, 4:45 AM CST
In force
35 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Jefferson County, TX

The radar

The Houston radar (KHGX), 95 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 281011
SVRLCH
TXC245-281045-
/O.NEW.KLCH.SV.W.0137.071228T1010Z-071228T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
410 AM CST FRI DEC 28 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...NEDERLAND...HAMSHIRE...

* UNTIL 445 AM CST

* AT 402 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF HAMSHIRE...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAMSHIRE BY 415 AM CST...
  6 MILES NORTHWEST OF NEDERLAND BY 440 AM CST...

LAT...LON 3010 9413 2994 9397 2969 9437 2971 9439
      2991 9439
TIME...MOT...LOC 1010Z 230DEG 40KT 2981 9436

$$

JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 3:33 AM CST, 37 minutes earlier.

Area forecast discussion, Dec 28, 3:33 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 AM CST FRI DEC 28 2007

.SHORT TERM (TODAY-SATURDAY NIGHT)...COLD FRONT IS CURRENTLY
MOVING THROUGH THE FORECAST AREA THIS MORNING WITH TEMPERATURES
FALLING INTO THE 40S IN ITS WAKE. AHEAD OF THE
FRONT...TEMPERATURES IN THE UPPER 50S TO LOWER 60S. SHOWERS AND
THUNDERSTORMS LINED UP RIGHT ON THE FRONT WITH OTHER SHOWERS
DEVELOPING IN THE WAKE OF THE FRONT BY ABOUT 80 TO 100 MILES AND
THIS APPEARS TO BE EXPANDING IN THE PAST COUPLE OF HOURS. SO WILL
START OUT WITH LIKELY POPS EAST OF AN AEX TO LCH LINE WITH CHANCE
POPS TO THE WEST OF THAT LINE. POPS DROP OFF APPRECIABLY THIS
AFTERNOON AS FRONT MAKES RAPID PROGRESSION THROUGH THE AREA.
TEMPERATURES WILL LIKELY FALL OFF FROM EARLY HIGHS THIS MORNING
EAST OF THE FRONT...HOWEVER WEST OF THE FRONT...SHOULD SEE SOME
REBOUND. NEXT CONCERN IS THE OVERRUNNING EVENT THAT IS FORECAST
OVER THE WEEKEND. THE LATEST ROUND OF MODEL GUIDANCE HAS SHIFTED
THE JET AXIS AND DISTURBANCES FURTHER SOUTH INTO THE GULF AND THIS
HAS RESULTED IN A SOUTHWARD SHIFT IN THE FORECAST RAIN AREA LATE
SATURDAY AND SATURDAY NIGHT. WE DID NOT SHIFT IT QUITE AS FAR TO
THE SOUTH AS THE GUIDANCE AT THIS TIME...BUT WE DID SHIFT THE BEST
POPS AND QPF ABOUT 50 TO 100 MILES SOUTH OF WHERE WE HAD IT
YESTERDAY. ALSO LOOKS TO REMAIN A LITTLE COOLER OVER THE WEEKEND
AS WELL.

.LONG TERM (SUNDAY-THURSDAY)...BEST CHANCE OF RAIN LOOKS TO BE
DURING THE DAY SUNDAY AS OVERRUNNING EVENT CONTINUES...BUT AGAIN
HAS BEEN SHIFTED FURTHER TO THE SOUTH. THEN THE NEXT SYSTEM TO
WATCH WILL BE THE INITIAL FRONT FORECAST TO MOVE THROUGH MONDAY
NIGHT. NOW APPEARS THAT THERE MAY BE ENOUGH MOISTURE FOR SOME
SHOWERS WITH THE FRONT NOW. A MUCH COLDER AIRMASS WORKS INTO THE
AREA TUESDAY. WITH TEMPERATURES GETTING A LITTLE COOLER THROUGH
THE PERIOD AND AGAIN WILL LIKELY SEE COLDEST AIR OF THE SEASON SO
FAR IN THE WEDNESDAY THROUGH THURSDAY TIME FRAME. BUT AGAIN WILL
WAIT TO LOWER TEMPERATURES SIGNIFICANTLY WITH BETTER FRONTAL
TIMING.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS MAINLY THIS MORNING WITH A
FEW SHOWERS THIS AFTERNOON FOR ARA AND LFT. VFR TO MVFR CIGS WILL
BEGIN TO BREAK THIS AFTERNOON FROM WEST TO EAST.

&&

.MARINE...STIFF SOUTH WIND THIS MORNING AHEAD OF THE FRONT AND
WILL NEED TO KEEP SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE
WATERS. AS THE FRONT APPROACHES...WINDS AND SEAS WILL SUBSIDE.
WINDS WILL BECOME MORE EASTERLY THROUGH THE WEEKEND AHEAD OF THE
STRONG COLD FRONT FORECAST MONDAY NIGHT AND TUESDAY. THIS FRONT
WILL SIGNIFICANTLY INCREASE WINDS AND SEAS BY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  63  41  58  43 /  60  10  10  40
KBPT  62  41  58  44 /  50  10  10  30
KAEX  58  37  56  39 /  70  10  10  30
KLFT  64  42  58  43 /  70  10  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION GMZ470-472-475.

&&

BRAZZELL
Hazardous weather outlook, Dec 28, 3:42 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 AM CST FRI DEC 28 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-290945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
342 AM CST FRI DEC 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT THAT IS
MOVING THROUGH THE AREA THIS MORNING. A STORM OR TWO MAY BECOME
STRONG AND PRODUCE GUSTY WINDS...ORGANIZED SEVERE THUNDERSTORMS
ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA MONDAY
NIGHT AND TUESDAY...THIS FRONT MAY BRING THE COLDEST AIR THAT WE
HAVE SEEN SO FAR THIS WINTER SEASON...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 4:41 AM CSTSevere Thunderstorm WarningLCHJefferson, Orange64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.